Alert archive / Oregon / Gale Warnings in 2012

Gale Warning 24, NWS Medford, OR

April 11, 2012

NWS Medford, OR issued this gale warning at Apr 11, 2012, 2:45 PM PDT. It took effect at Apr 11, 2012, 11:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2012, 2:45 PM PDT (21:45 UTC)
In effect from
Apr 11, 2012, 11:00 PM PDT
Expired
Apr 12, 2012, 9:00 AM PDT
In force
10 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WHUS76 KMFR 112145
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
245 PM PDT WED APR 11 2012

PZZ356-376-121045-
/O.EXT.KMFR.SI.Y.0045.120412T0000Z-120412T0600Z/
/O.EXT.KMFR.SW.Y.0034.120412T0000Z-120412T0600Z/
/O.NEW.KMFR.GL.W.0024.120412T0600Z-120412T1200Z/
/O.NEW.KMFR.SE.W.0026.120412T0600Z-120412T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
245 PM PDT WED APR 11 2012

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT
   THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
   11 PM PDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT
   THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM THIS EVENING TO
   5 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
PDT THURSDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE
WARNING IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT
THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT
UNTIL 11 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS
  AFTERNOON...THEN BRIEFLY INCREASE TO 30 KNOTS WITH FREQUENT
  GUSTS TO 40 KNOTS LATE TONIGHT. WINDS WILL DIMINISHING TO 15 TO
  25 KNOTS THURSDAY MORNING.

* SEAS: INITIALLY SEAS WILL BE DOMINATED BY SHORT PERIOD CHOPPY
  WIND WAVES THROUGH THURSDAY EVENING. COMBINED SEAS WILL PEAK AT
  AROUND 10 FEET LATE TONIGHT. HEAVY WEST SWELL WILL BUILD TO 12
  TO 15 FEET THURSDAY NIGHT WITH A DOMINANT PERIOD OF 14 TO 15
  SECONDS. THE HEAVY SWELL WILL SLOWLY SUBSIDE THROUGH SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ350-370-121045-
/O.EXT.KMFR.SI.Y.0045.120412T0000Z-120412T0900Z/
/O.EXT.KMFR.SW.Y.0034.120412T0000Z-120412T0900Z/
/O.NEW.KMFR.GL.W.0024.120412T0900Z-120412T1800Z/
/O.NEW.KMFR.SE.W.0026.120412T0900Z-120412T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
245 PM PDT WED APR 11 2012

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 2 AM PDT
   THURSDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
   2 AM PDT THURSDAY...
...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT THURSDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 AM TO 11 AM PDT
   THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 AM PDT
THURSDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING
IS IN EFFECT FROM 2 AM TO 11 AM PDT THURSDAY. THE SMALL CRAFT
ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 2 AM PDT THURSDAY. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL
2 AM PDT THURSDAY. 

* WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS
  AFTERNOON...THEN BRIEFLY INCREASE TO 30 KNOTS WITH FREQUENT
  GUSTS TO 40 KNOTS LATE TONIGHT. WINDS WILL DIMINISHING TO 15 TO
  25 KNOTS BY THURSDAY AFTERNOON.

* SEAS: INITIALLY SEAS WILL BE DOMINATED BY SHORT PERIOD CHOPPY
  WIND WAVES THROUGH THURSDAY EVENING. COMBINED SEAS WILL PEAK AT
  AROUND 10 FEET LATE TONIGHT AND THURSDAY MORNING. HEAVY WEST
  SWELL WILL BUILD TO 12 TO 15 FEET THURSDAY NIGHT WITH A DOMINANT
  PERIOD OF 14 TO 15 SECONDS. THE HEAVY SWELL WILL SLOWLY SUBSIDE
  THROUGH SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STOCKTON

HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
219 
WHUS76 KMFR 120903
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
203 AM PDT THU APR 12 2012

PZZ350-370-121500-
/O.CAN.KMFR.SI.Y.0045.000000T0000Z-120412T0900Z/
/O.CAN.KMFR.SW.Y.0034.000000T0000Z-120412T0900Z/
/O.EXT.KMFR.GL.W.0024.000000T0000Z-120412T1500Z/
/O.EXT.KMFR.SE.W.0026.000000T0000Z-120412T1500Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
203 AM PDT THU APR 12 2012

...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS. THE SMALL CRAFT ADVISORY FOR
WINDS HAS BEEN CANCELLED. THE GALE WARNING IS NOW IN EFFECT UNTIL
8 AM PDT THIS MORNING. THE HAZARDOUS SEAS WARNING IS NOW IN
EFFECT UNTIL 8 AM PDT THIS MORNING. 

* WINDS: SOUTH WINDS WILL BRIEFLY INCREASE TO 30 KNOTS WITH
  FREQUENT GUSTS TO 40 KNOTS EARLY THIS MORNING. WINDS WILL
  DIMINISH TO 15 TO 25 KNOTS BY THIS AFTERNOON...AND FURTHER
  WEAKEN THIS EVENING.

* SEAS: COMBINED SEAS WILL PEAK AT AROUND 10 FEET EARLY THIS
  MORNING...DOMINATED BY CHOPPY SHORT PERIOD WAVES...AND CONTINUE AT
  SIMILAR HEIGHTS THROUGH THE DAY. HEAVY WEST SWELL WILL BUILD TO
  12 TO 15 FEET TONIGHT WITH A DOMINANT PERIOD OF 14 TO 15
  SECONDS. THE HEAVY SWELL WILL SLOWLY SUBSIDE FRIDAY NIGHT INTO
  SATURDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-376-121200-
/O.CON.KMFR.GL.W.0024.000000T0000Z-120412T1200Z/
/O.CON.KMFR.SE.W.0026.000000T0000Z-120412T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
203 AM PDT THU APR 12 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM
PDT EARLY THIS MORNING. 

* WINDS: SOUTH WINDS WILL BRIEFLY PEAK AT 25 TO 35 KNOTS WITH
  FREQUENT GUSTS TO 40 KNOTS EARLY THIS MORNING. WINDS WILL
  DIMINISH SLIGHTLY TO 20 TO 30 KNOTS LATER THIS MORNING AND THEN
  DECREASE BELOW 20 KNOTS THIS EVENING.

* SEAS: COMBINED SEAS WILL PEAK AT AROUND 10 FEET EARLY THIS
  MORNING...DOMINATED BY CHOPPY SHORT PERIOD WAVES...AND CONTINUE
  AT SIMILAR HEIGHTS THROUGH THE DAY. HEAVY WEST SWELL WILL BUILD
  TO 12 TO 15 FEET TONIGHT WITH A DOMINANT PERIOD OF 14 TO 15
  SECONDS. THE HEAVY SWELL WILL SLOWLY SUBSIDE FRIDAY NIGHT INTO
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SK

HTTP://WWW.WEATHER.GOV/MEDFORD
848 
WHUS76 KMFR 121145
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
445 AM PDT THU APR 12 2012

PZZ356-376-130000-
/O.CAN.KMFR.GL.W.0024.000000T0000Z-120412T1200Z/
/O.NEW.KMFR.SI.Y.0046.120412T1145Z-120413T0000Z/
/O.EXT.KMFR.SE.W.0026.000000T0000Z-120412T1400Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
445 AM PDT THU APR 12 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 7 AM PDT THIS
MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. THE HAZARDOUS
SEAS WARNING IS NOW IN EFFECT UNTIL 7 AM PDT THIS MORNING. 

* WINDS: SOUTH WINDS WILL CONTINUE AT 20 TO 25 KNOTS TODAY AND THEN
  DECREASE BELOW 20 KNOTS THIS EVENING.

* SEAS: WIND DRIVEN AND CHOPPY COMBINED SEAS WILL PEAK AT AROUND
  10 FEET EARLY THIS MORNING...AND CONTINUE AT SIMILAR HEIGHTS
  THROUGH THE DAY THOUGH WAVES WILL BE LESS STEEP LATER IN THE DAY.
  HEAVY WEST SWELL WILL BUILD TO 12 TO 15 FEET TONIGHT WITH A
  DOMINANT PERIOD OF 14 TO 15 SECONDS. THE HEAVY SWELL WILL SLOWLY
  SUBSIDE FRIDAY NIGHT INTO SATURDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-370-122100-
/O.EXT.KMFR.GL.W.0024.000000T0000Z-120412T1600Z/
/O.EXT.KMFR.SE.W.0026.000000T0000Z-120412T2100Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
445 AM PDT THU APR 12 2012

...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING.
THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

* WINDS: SOUTH WINDS WILL BRIEFLY INCREASE TO 30 KNOTS WITH
  FREQUENT GUSTS TO 40 KNOTS EARLY THIS MORNING. WINDS WILL
  DIMINISH TO 15 TO 25 KNOTS BY THIS AFTERNOON...AND WEAKEN
  FURTHER THIS EVENING.

* SEAS: WIND DRIVEN AND CHOPPY COMBINED SEAS WILL PEAK AT AROUND
  10 FEET EARLY THIS MORNING...AND CONTINUE AT SIMILAR HEIGHTS
  THROUGH THE DAY THOUGH WAVES WILL BECOME LESS STEEP THIS AFTERNOON.
  HEAVY WEST SWELL WILL BUILD TO 12 TO 15 FEET TONIGHT WITH A
  DOMINANT PERIOD OF 14 TO 15 SECONDS. THE HEAVY SWELL WILL SLOWLY
  SUBSIDE FRIDAY NIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

SK

HTTP://WWW.WEATHER.GOV/MEDFORD
664 
WHUS76 KMFR 121338
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
638 AM PDT THU APR 12 2012

PZZ356-376-130245-
/O.CAN.KMFR.SE.W.0026.000000T0000Z-120412T1400Z/
/O.NEW.KMFR.SW.Y.0035.120412T1338Z-120415T0600Z/
/O.CON.KMFR.SI.Y.0046.000000T0000Z-120413T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
638 AM PDT THU APR 12 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM
PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM
PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 PM PDT
SATURDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. A SMALL
CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. 

* WINDS: SOUTH WINDS WILL CONTINUE AT 20 TO 25 KNOTS TODAY AND 
  THEN DECREASE BELOW 20 KNOTS THIS EVENING. 

* SEAS: COMBINED SEAS WILL CONTINUE AT 7 TO 9 FEET TODAY WITH
  DOMINANT PERIOD 8 TO 9 SECONDS. HEAVY WEST SWELL WILL BUILD TO
  12 TO 15 FEET TONIGHT WITH A DOMINANT PERIOD OF 14 TO 15
  SECONDS. THE HEAVY SWELL WILL SLOWLY SUBSIDE FRIDAY NIGHT INTO
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-370-122100-
/O.CON.KMFR.GL.W.0024.000000T0000Z-120412T1600Z/
/O.CON.KMFR.SE.W.0026.000000T0000Z-120412T2100Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
638 AM PDT THU APR 12 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

* WINDS: SOUTH WINDS WILL BRIEFLY INCREASE TO 30 KNOTS WITH 
  FREQUENT GUSTS TO 40 KNOTS EARLY THIS MORNING. WINDS WILL 
  DIMINISH TO 15 TO 25 KNOTS BY THIS AFTERNOON...AND WEAKEN 
  FURTHER THIS EVENING. 

* SEAS: WIND DRIVEN AND CHOPPY COMBINED SEAS WILL PEAK AT AROUND 
  10 FEET EARLY THIS MORNING...AND CONTINUE AT SIMILAR HEIGHTS 
  THROUGH THE DAY THOUGH WAVES WILL BECOME LESS STEEP THIS 
  AFTERNOON. HEAVY WEST SWELL WILL BUILD TO 12 TO 15 FEET 
  TONIGHT WITH A DOMINANT PERIOD OF 14 TO 15 SECONDS. THE HEAVY 
  SWELL WILL SLOWLY SUBSIDE FRIDAY NIGHT INTO SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

SK
HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Apr 11, 9:05 AM PDT, 5 hours 40 minutes earlier.

Area forecast discussion, Apr 11, 9:05 AM PDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PDT WED APR 11 2012

.DISCUSSION...
NO UPDATES WILL BE MADE THIS MORNING AS THE FORECAST IS WELL ON
TRACK. WE WILL BE FOCUSING TODAY ON WHETHER OR NOT WE WILL UPGRADE
THE CURRENT WATCHES TO WARNINGS OR IF ADVISORIES WILL BE
SUFFICIENT. MORE ON THIS WITH THE AFTERNOON DISCUSSION. BTL

&&

.AVIATION...
CONDITIONS WILL GENERALLY REMAIN BETWEEN MVFR AND IFR IN THE
UMPQUA BASIN AND NEAR THE COAST...AS WELL AS NEAR MOUNT SHASTA.
FOR THE ROGUE VALLEY AND AREAS EAST OF THE CASCADES...VFR CEILINGS
WILL CONTINUE THROUGH TODAY. HOWEVER...THUNDERSTORMS ARE POSSIBLE
EAST OF THE CASCADES AND OVER NORTHERN CALIFORNIA THIS AFTERNOON.
MOUNTAIN OBSCURATION WILL EXPAND FROM THE COAST RANGE AND CASCADES
TO IMPACT THE ENTIRE FORECAST AREA BY LATER THIS MORNING.

&&

.PREV DISCUSSION... /ISSUED 231 AM PDT WED APR 11 2012/

SHORT TERM...AS EXPECTED THE TROUGH OFF SHORE HAS WEAKENED AND
WILL MOVE INLAND TODAY. THERE IS A SHORT BREAK FROM PRECIP OVER
THE NORCAL AND SOUTHWEST COAST AREA THIS MORNING, BUT THAT WILL
END AS THE TROUGH STARTS TO MOVE IN LATER THIS MORNING. WHILE THIS
WEAK INITIAL SURGE WON'T PACK MUCH OF A PUNCH OR MUCH QPF, IT WILL
INITIATE DEEP SOUTHERLY FLOW OVER THE SHASTA AREA AND BRING THE
POTENTIAL FOR A PROLONGED UPSLOPE SNOW EVENT TO PORTIONS OF THE
NORCAL HIGH COUNTRY, ESPECIALLY AROUND MT SHASTA CITY STARTING
TONIGHT. IN THE MEAN TIME, SNOW LEVELS SHOULD REMAIN HIGH ENOUGH
TO PRECLUDE ANY IMPACTS TODAY.

THE MEAN NEPAC TROUGH IS ALSO BEING RELOADED FROM THE WEST THIS
MORNING AS THE NEXT BLOB OF ENERGY SLIDES IN ALONG 135W. THIS
PIECE WILL MOVE INLAND AS A STRONGER TROUGH/FRONT TONIGHT INTO
THURSDAY. THIS WILL REINFORCE THE UPSLOPE INTO SHASTA, BRING
HEAVIER PRECIP TO THE AREA, AND KEEP SNOW GOING THROUGH THURSDAY
AND POSSIBLY INTO FRIDAY MORNING. THE MODELS ALL SHOW AT LEAST AN
INCH OF LIQUID QPF AROUND SHASTA FROM THE EVENT, WITH THE NAM UP
CLOSER TO 2 INCHES. IN ADDITION TO QPF, ALL MODELS SHOW THE
NECESSARY THERMODYNAMIC INGREDIENTS FOR HEAVY SNOW AROUND SHASTA
(850 TEMPS < 0C AND 1000-700 MB THICKNESSES BELOW 2884 M) FROM
TONIGHT THROUGH FRI MORNING. WOULD LIKE TO SEE 700 MB SOUTHERLY
FLOW A LITTLE STRONGER, BUT THERE IS ENOUGH CONFIDENCE TO GO AHEAD
WITH A WINTER STORM WATCH FOR SOUTH CENTRAL AND EASTERN SISKIYOU
COUNTY TONIGHT THROUGH FRI MORNING. ALSO INCLUDED WESTERN SISKIYOU
ABOVE 3000 FEET IN THE WATCH AS FREE AIR SNOW LEVELS ALSO FALL
WITH THE INCOMING FRONT.

THERE WILL BE SNOW ELSEWHERE ABOVE 3000 FEET WITH THE INCOMING
TROUGH AND FRONT BUT THINK THOSE AMOUNTS WILL LIKELY ALL BE
ADVISORY CRITERIA OR LESS. NEVERTHELESS, WINTER IMPACTS ARE
LIKELY OVER OREGON PASSES THU AND THU NIGHT. OTHER ITEMS OF
INTEREST OVER THE NEXT 48 HOURS OR SO INCLUDE GUSTY SOUTH WINDS
OVER THE WATERS, ALONG THE COAST, AND EAST SIDE. NONE OF THESE
AREAS APPEARS TO REACH ANY CRITICAL THRESHHOLDS, BUT IT WILL BE
BREEZY. WE WILL ALSO SEE THE POSSIBILITY OF THUNDER WITH TODAY'S
COOL POOL MOVING ACROSS THE EAST SIDE AND AGAIN TOMORROW OVER THE
WATERS AND WEST SIDE AS A MUCH COLDER AIRMASS MOVES IN ALOFT.
SHOWERS CONTINUE MOST AREAS FRIDAY AS THE REST OF THE TROUGH
SWINGS THROUGH. DIDN'T MAKE ANY CHANGES TO THE EXTENDED AND THE
PREVIOUS LONG TERM DISCUSSION FOLLOWS. -WRIGHT

LONG TERM...ANOTHER LOW PRESSURE IS EXPECTED TO MOVE INTO THE
OFFSHORE WATERS SETTING UP DOWNSTREAM RIDGING ALONG THE WEST
COAST. NOT CERTAIN IF THIS WILL LEAD TO CLEARING ON SATURDAY BUT
TEMPERATURES WILL BE REBOUNDING UPWARD. HAVE LEFT A FEW SHOWERS IN
THE FORECAST FOR SATURDAY...BUT HAVE REMOVED SHOWERS FROM THE
FORECAST FOR SUNDAY AS RIDGING WILL HAVE MOVED OVER THE AREA.
WITH CLEARING OVERNIGHT TEMPERATURES COULD APPROACH FREEZING FOR
SATURDAY MORNING AND SUNDAY MORNING. BOTH THE GFS AND THE ECMWF
SHOW A SERIES OF TROUGHS MOVING INLAND NEXT WEEK. THESE TROUGHS DO
NOT APPEAR TO HAVE A GOOD MOISTURE TAP. HAVE INDICATED SOME CHANCE
POPS IN THE FORECAST FOR NEXT WEEK. /FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT
     ABOVE 3000 FEET FOR CAZ080.
     WINTER STORM WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT
     FOR CAZ082.
     WINTER STORM WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT
     FOR CAZ083.

PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM THIS AFTERNOON TO 5 PM
     PDT THURSDAY FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 PM THIS AFTERNOON
     TO 5 PM PDT SATURDAY FOR PZZ350-356-370-376.

BTL/WRIGHT
Hazardous weather outlook, Apr 11, 5:22 AM PDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
522 AM PDT WED APR 11 2012

CAZ082-083-112200-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
522 AM PDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT BEGINNING TONIGHT. PLEASE SEE
THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER STORM WATCH WILL REMAIN IN EFFECT THROUGH LATE THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-112200-
WESTERN SISKIYOU COUNTY-
522 AM PDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT BEGINNING TONIGHT ABOVE 3000
FEET. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER STORM WATCH ABOVE 3000 FEET WILL REMAIN IN EFFECT
THROUGH LATE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 11, 1:42 PM PDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
142 PM PDT WED APR 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HAIL             3 NE APPLEGATE          42.29N 123.13W
04/11/2012  E0.25 INCH       JACKSON            OR   TRAINED SPOTTER

            IN HEAVY SHOWERS

&&

STOCKTON

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:45 PM PDTHazardous Seas WarningMFR19 hr
Apr 11, 3:43 PM PDTWind AdvisoryMFRLake18 hr
Apr 11, 3:16 AM PDTWinter Storm WatchMFRSiskiyou12 hr
Apr 11, 3:33 PM PDTWinter Storm WarningMFRSiskiyou18 hr
Apr 11, 3:33 PM PDTWinter Weather AdvisoryMFRSiskiyou18 hr

Nearby

Gale Warnings in Oregon, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.